Doral Overdose

Doral Addiction Hotline

24/7, Toll-Free, Confidential

844-207-6576
Doral is a prescription treatment used primarily for insomnia. Studies have shown Doral has the ability to help people fall asleep and stay asleep. Doral’s generic name is quazepam, which is a benzodiazepine. Other frequently-prescribed benzodiazepines include Xanax and Klonopin. These drugs are depressants and have a calming effect on the brain and body. Along with short-term insomnia treatment, benzos can be prescribed as anti-anxiety and anti-panic medications.

Benzos work by enhancing the effectiveness of GABA and GABA receptors. GABA is a calming neurotransmitter. Benzos were introduced to the marketplace as a means of providing a safer alternative to barbiturates. Barbiturates have similar effects to benzos, but they carry a higher risk of overdose. Despite the fact that benzos may be safer, relatively speaking, they may still pose the risk of overdose.

When someone takes benzos exactly as prescribed, there should be no risk of overdose; abusing benzos, however, occasions that risk. Benzo abuse can include taking a larger dose than what’s prescribed, taking doses more often than what’s instructed, taking these drugs without a prescription, or combining those drugs with other substances. People may abuse benzos recreationally because they can cause feelings of euphoria or relaxation at high doses. These drugs also rapidly create a tolerance, meaning users need larger doses to get the same effects, which can also increase the chances of an overdose.

cocaine in lines
As central nervous system depressants, benzos can cause an overdose because they slow essential bodily functions. These functions include breathing and heart rate. When someone’s breathing drops to a dangerously low level, oxygen struggles (and may even fail) to reach the brain. The result can be coma, brain damage or death. Signs of a benzodiazepine overdose include extreme drowsiness, dizziness, confusion, slurred speech and blurry vision. Other symptoms can include a loss of coordination, weakness and breathing problems. The risk of a benzodiazepine overdose is somewhat low when the medication is used on its own. Most overdoses involve a combination of benzos and another substance, such as alcohol or opioid pain relievers.
While Doral or quazepam are benzos, they have some differences from other drugs in this category. Namely, Doral affects only specific GABA receptors, unlike a drug like Xanax that indiscriminately affects all GABA receptors. As a selective benzo, Doral affects the GABA receptors that play a role in sleep, reducing some of the risks of using this medication as compared to other benzodiazepines. The risk of a Doral overdose is low, especially when the medicine used on its own. Most people would simply fall asleep before a Doral overdose could occur.

The risk of a Doral overdose increases dramatically if the drug is mixed with another substance. If someone were to combine Doral and a prescription narcotic, for example, that person would seem impaired, and they could overdose. Doral shouldn’t be combined with any other drug or substance that depresses the central nervous system, including alcohol. It should also be used only as instructed.

If you or a loved one is struggling with Doral, another benzodiazepine or any other substance, there are resources available to you. The Recovery Village works on a national basis to help people detox safely and receive the individualized treatment they need for recovery. Contact us to learn more.

 

Doral Overdose
How Would You Rate This Page?